Alert archive / Puerto Rico / Special Weather Statements in 2016

Special Weather Statement, NWS JSJ

July 10, 2016

NWS JSJ issued this special weather statement at Jul 10, 2016, 3:02 PM CDT. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2016, 3:02 PM CDT (20:02 UTC)
Expired
Jul 10, 2016, 4:15 PM CDT
In force
73 min
Issued by
NWS JSJ

The radar

The San Juan radar (TJUA), 93 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

513 
WWCA82 TJSJ 102002
SPSSJU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
402 PM AST SUN JUL 10 2016

PRZ005-008-009-102115-
NORTH CENTRAL-NORTHWEST-WESTERN INTERIOR-
402 PM AST SUN JUL 10 2016

...A STRONG THUNDERSTORM WILL AFFECT CAMUY...ISABELA...
QUEBRADILLAS...SAN SEBASTIAN...UTUADO...LARES...ARECIBO AND HATILLO
MUNICIPALITIES...

AT 401 PM AST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
AFFECTING THESE MUNICIPALITIES. TORRENTIAL RAINFALL...WINDS IN
EXCESS OF 40 MPH AND EXCESSIVE LIGHTINING ARE EXPECTED WITH THIS
ACTIVITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 1849 6677 1834 6677 1829 6684 1829 6699
      1843 6703 1849 6698 1849 6694 1848 6692
      1848 6689 1849 6687
TIME...MOT...LOC 2001Z 240DEG 0KT 1837 6683 

$$

CASTRO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jul 10, 12:20 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 10, 12:20 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
120 PM AST SUN JUL 10 2016

.SYNOPSIS...Tropical wave is moving across the Eastern Caribbean
today. Although showers and thunderstorms will affect the islands
this afternoon and evening...the bulk of the convection will remain
over the Caribbean Waters. Stable pattern with a pulse of Saharan
dust is forecast in the wake of the tropical wave. No significant
changes in the weather pattern is expected the rest of the work week.

&&

.DISCUSSION...Satellite loops show the best convection associated
with the tropical wave well south of the local area. Moisture in
the northern periphery of the wave is inducing the development of
scattered showers across the local area. Later this afternoon...
stronger showers and a few strong thunderstorms are still possible
over the northern half of Puerto Rico due to the interaction of
the wave and the orographic effects. Conditions will gradually
improve late tonight as the tropical wave moves away from the
forecast area.

Mid level high pressure will maintain a stable pattern across the
local islands most of the work week. Early in the week...Aerosol
models...NASA GEOS-5 and NAAPS indicate a pulse of Saharan Dust
moving across the region. This dusty air mass will produce hazy
skies and somewhat reduced visibilities. The relatively dry and
subsidence air mass at mid levels of the atmosphere will also
limit the development of showers across the local region through
midweek. Although...afternoon showers can not ruled out the
coverage over western PR will be mainly isolated or locally
scattered. No significant weather feature is foreseen the rest of
the work week. Synoptic models suggest better moisture the next
weekend when a tropical wave moves across the local region.

&&

.AVIATION...SHRA/TSRA possible later this afternoon with brief
MVFR conds and BKN-OVC cigs btw FL025-FL070 at TJBQ/TJSJ/TJMZ thru
at least 10/23z. Sfc winds from the east at 10-20 kt with sea
breeze variations and higher gusts in/near SHRA/TSRA.

&&

.MARINE...Winds of 15-20 knots and seas to 4-6 feet expected
through late tonight. Winds and seas will gradually subside
through midweek. Overall seas of 3-5 feet and winds of 10-15
knots can be expected most of the week. No Small Craft Advisories
anticipated this week.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  90  78  89 /  50  10  20  20
STT  78  91  79  90 /  30  20  30  20

&&

.SJU Watches/Warnings/Advisories...
PR...None.
VI...None.
AM...None.
&&

05/11
Hazardous weather outlook, Jul 10, 5:33 AM CDT, 9 hours 29 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
624 AM AST DOMINGO 10 DE JULIO DE 2016

AMZ710>745-PRZ001>013-111030-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE-
CENTRAL NORTE-INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE-
INTERIOR OESTE-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE-
624 AM AST DOMINGO 10 DE JULIO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES
PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE PROBABILIDAD DE TRONADAS CON LLUVIA FUERTE Y
RAFAGAS DE VIENTOS ESTA TARDE A TRAVES DE PUERTO RICO Y LAS AGUAS
LOCALES. TRONADAS INTENSAS SOBRE LOS SECTORES DEL INTERIOR Y OESTE
DE PUERTO RICO PUDIERAN PRODUCIR VIENTOS FUERTES EN RAFAGAS.

.INUNDACIONES...LLUVIAS FUERTES PUDIERAN RESULTAR EN INUNDACIONES
URBANAS Y DE RIACHUELOS.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS LOCALES.

.VIENTOS...SE ESPERAN VIENTOS SOSTENIDOS EN EXCESO DE 25 MPH A
TRAVES DE LAS AGUAS LOCALES.

.OLAS...SE ESPERA OLEAJE PICADO HASTA 6 PIES A TRAVES DE LAS AGUAS
LOCALES.

.CALOR...VIENTOS ALISIOS DEL SURESTE RESULTARAN EN TEMPERATURAS
E INDICE CALORICO SOBRE LO NORMAL A LO LARGO DE LOS SECTORES COSTEROS
DE PUERTO RICO.

.DIAS DOS HASTA SIETE...LUNES A SABADO

SE ESPERA QUE UNA MASA DE AIRE SECO ENTRE AL AREA DE PRONOSTICO A
PRINCIPIOS DE LA SEMANA PROXIMA Y HASTA MEDIADOS DE LA SEMANA. COMO
RESULTADO, TEMPERATURAS SOBRE LO NORMAL SERAN POSIBLES A TRAVES DE
LAS ISLAS LOCALES CADA DIA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.

AMZ715-725-VIZ001-002-111030-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-
SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS
ADYACENTES DEL CARIBE-
624 AM AST DOMINGO 10 DE JULIO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES
PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE PROBABILIDAD DE TRONADAS CON LLUVIA FUERTE Y
VIENTOS EN RAFAGAS ESTA TARDE A TRAVES DE AREAS DE LAS ISLAS LOCALES
Y LAS AGUAS ADYACENTES.

.VIENTOS...SE ESPERAN VIENTOS SOSTENIDOS EN EXCESO DE 25 MPH A
TRAVES DE LAS AGUAS LOCALES.

.OLAS...SE ESPERA OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LAS
AGUAS MAR AFUERA.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS DE SANTA CRUZ Y SAN THOMAS.

.CALOR...VIENTOS ALISIOS DEL SURESTE RESULTARAN EN TEMPERATURAS E
INDICE DE CALOR SOBRE LO NORMAL A LO LARGO DE SANTA CRUZ.

.DIAS DOS A SIETE...LUNES A SABADO

SE ESPERA QUE UNA MASA DE AIRE SECO ENTRE AL AREA DE PRONOSTICO
APRINCIPIOS DE LA SEMANA PROXIMA Y HASTA MEDIADOS DE LA SEMANA.
COMORESULTADO, TEMPERATURAS SOBRE LO NORMAL SERAN POSIBLES A TRAVES
DELAS ISLAS LOCALES CADA DIA.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR TROMBAS
MARINAS Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA
EN SAN JUAN.

In the hours before

Special weather statement, Jul 10, 1:17 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
217 PM AST SUN JUL 10 2016

PRZ008-010-101930-
NORTHWEST-MAYAGUEZ AND VICINITY-
217 PM AST SUN JUL 10 2016

...A STRONG THUNDERSTORM WILL AFFECT ANASCO...RINCON...AGUADA...
AGUADILLA AND MOCA MUNICIPALITIES...

AT 214 PM AST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
AFFECTING THESE MUNICIPALITIES. TORRENTIAL RAINFALL...WINDS IN
EXCESS OF 40 MPH AND EXCESSIVE LIGHTINING ARE EXPECTED WITH THIS
ACTIVITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 1836 6705 1826 6709 1833 6725 1836 6727
      1837 6726 1838 6723 1839 6719 1840 6719
      1842 6716 1843 6715
TIME...MOT...LOC 1814Z 240DEG 0KT 1837 6713

FC
Special weather statement, Jul 10, 1:30 PM CDT, 1 hour 32 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
217 PM AST DOMINGO 10 DE JULIO DE 2016

PRZ008-010-101930-
NOROESTE-MAYAGUEZ Y VECINDAD-
217 PM AST DOMINGO 10 DE JULIO DE 2016

...UNA FUERTE TRONADA AFECTARAN LOS SIGUIENTES
MUNICIPIOS...ANASCO...RINCON...AGUADA...AGUADILLA Y MOCA...

A LAS 214 PM AST...EL RADAR DOPPLER INDICO UNA FUERTE TRONADA
AFECTANDO ESTOS MUNICIPIOS. LLUVIAS TORRENCIALES...VIENTOS EN EXCESO
DE 40 MPH Y RELAMPGOS EXCESIVOS SE ESPERAN CON ESTA ACTIVIDAD.

LLUVIAS TORRENCIALES TAMBIEN ESTAN OCURRIENDO CON ESTAS TRONADAS Y
PODRIAN CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU
VEHICULO A TRAVES DE CARRETERAS INUNDADAS.

RAYOS FRECUENTES DE NUBE A TIERRA ESTAN OCURRIENDO CON ESTA TRONADA.
LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA.
BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO.

ESTA TRONADA PODRIA INTENSIFICARSE...ASEGURESE DE PRESTAR ATENCION A
LAS EMISORAS DE RADIO Y ESTACIONES DE TV LOCALES...PARA MAS
INFORMACION Y POSIBLES COMUNICADOS DEL SERVICIO NACIONAL DE
METEOROLOGIA.

FC/GL
Special weather statement, Jul 10, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
402 PM AST SUN JUL 10 2016

PRZ005-008-009-102115-
NORTH CENTRAL-NORTHWEST-WESTERN INTERIOR-
402 PM AST SUN JUL 10 2016

...A STRONG THUNDERSTORM WILL AFFECT CAMUY...ISABELA...
QUEBRADILLAS...SAN SEBASTIAN...UTUADO...LARES...ARECIBO AND HATILLO
MUNICIPALITIES...

AT 401 PM AST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
AFFECTING THESE MUNICIPALITIES. TORRENTIAL RAINFALL...WINDS IN
EXCESS OF 40 MPH AND EXCESSIVE LIGHTINING ARE EXPECTED WITH THIS
ACTIVITY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 1849 6677 1834 6677 1829 6684 1829 6699
      1843 6703 1849 6698 1849 6694 1848 6692
      1848 6689 1849 6687
TIME...MOT...LOC 2001Z 240DEG 0KT 1837 6683

CASTRO

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:17 PM CDTSpecial Weather StatementJSJ73 min
Jul 10, 1:38 PM CDTAreal Flood AdvisoryJSJ3 hr
Jul 10, 3:25 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Special Weather Statements in Puerto Rico, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.